Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Applied Melacare, burning sensation, redness on T zone, pregnant. Should I stop Melacare?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
Dear Expert..
I was having dark pigmentation on my chin for which I consulted Dermatologist. He prescribed to me Melacare and Anti dandruff shampoo. Though the dandruff subsided considerably well, Melacare cream started to react vaguely from Bad to worse. I started getting burning sensation/redness which got spreaded to all the parts of my Tzone, as the cream that I had applied on those pale dark patches got spreaded to other areas during sleep.When I brought the condition to my dermatologist,he asked me stop the usage pronto and leave my skin as such and only apply Moisturiser(Iam using UV sun ,Again as suggested by a different doc and is doing wonders since I stared using the same) and that as Iam Pregnant( 19 WEEKS), Melacare would have reacted on my skin(which is sensitive) in a derogatory manner. Can you Please suggest me, whether I need to follow the doctor`s advice and just let things be as it is , or try out different external cream. My T-Zone now is literally pathetic( Iam fair complexioned and this pigmentation makes things look more obvious) and I have reservation to leave my skin unattended.
P.S:I had`nt gone out in the skin at the same timings when I was under the medication and was fully home bound for 11 days( when I was using the cream)
Posted Thu, 4 Oct 2012 in Pigmentation Problems
Answered by Dr. Rajeev Chavda 10 minutes later
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions. Will recommend you continue the medication as prescribed by your clinician as you are pregnant (19 weeks) and other depigmenting creams will have steroidal combinations which could have an effect on your pregnancy. With regards to your current concern, there are cosmetic masks which can be applied to cover the pigmentation as and when you need. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Above answer was peer-reviewed by
Follow-up: Applied Melacare, burning sensation, redness on T zone, pregnant. Should I stop Melacare? 8 minutes later

My Doctor asked me to stop using Melacare because the same affected on my skin due to Preganancy ( when there will be hormonal changes).I guess you are asking me to continue with Melacare cream right? and that I need not bother about the itching, skin wearing and other symptoms .Can I assume what I understood is in the right manner ?.Also Could you please suggest the names of "Cosmetic Masks" which I can apply so that it may reduce the pigmentation ?.
Thanks a lot for your time for answering my query.Would be obliged if you clear my doubts on this.
Answered by Dr. Rajeev Chavda 7 minutes later
Thanks for your kind response, No i meant to stop melacare as it has Hydroquinone/ Tretinoin/Mometasone which could harm your pregnancy. You could be allergic to its components so kindly avoid it. Continue using moisturisers and sun UV protection creams. Regular (mild) exfoliation will help slough off dead skin cells and there are lots of over the counter facial products (available in beauty stores from different brands like l'oreal or details from a beautician etc), called 'fade creams' or 'skin brighteners' you can buy that help mask the pigmentation. These will help 'even out' the skin tone. If you have no further clarifications, will request you to kindly close the query and rate it. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor